Ohio, 2004Flood in Ohio, January 4 to 5, 2004
January 4 to 5, 2004 · NWS PBZ · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jan 4, 10:33 AM EST, 3 hours 57 minutes earlier.
Area forecast discussion, Jan 4, 10:33 AM EST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1033 AM EST SUN JAN 4 2004
UPDATING ZONES FOR UPDATED WATCH AND LOWERING HIGH TEMPS FOR TODAY.
CURRENT TEMPS AND NORTHERLY FLOW WOULD INDICATE LESS HEATING THAN
PREVIOUSLY EXPECTED.
COLDER TEMPS OVER NORTHERN TIER WOULD ALSO MEAN POTENTIAL FOR LOCALIZED
FREEZING RAIN. THEREFORE MENTIONED THIS POSSIBILITY IN THE NORTHERN 3
COUNTIES.
PITTSBURGH, PA 48 33 34 17 / 100 80 40 20
WHEELING, WV 50 33 34 17 / 100 80 40 10
MORGANTOWN, WV 57 36 37 18 / 90 70 40 30
ZANESVILLE, OH 52 33 34 18 / 100 80 30 10
NEW PHILADELPHIA, OH 44 31 32 16 / 100 80 40 10
FRANKLIN 40 31 32 15 / 100 90 50 40
DUBOIS 41 30 31 16 / 100 100 40 30
LATROBE 51 35 36 18 / 100 80 40 40
BUTLER 43 32 33 16 / 100 80 50 40
INDIANA 48 35 36 18 / 100 80 40 20
OAKLAND, MD 57 35 37 17 / 90 60 40 20
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL 400 AM EST MONDAY FOR ZONE MDZ001.
OH...FLOOD WATCH UNTIL 400 AM EST MONDAY FOR ZONES OHZ039>041...
OHZ048>050...OHZ057>059...OHZ068>069.
PA...FLOOD WATCH UNTIL 400 AM EST MONDAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.
WV...FLOOD WATCH UNTIL 400 AM EST MONDAY FOR ZONES WVZ001>004...
WVZ012...WVZ021>023...WVZ041.
&&
CAT
Hazardous weather outlook, Jan 4, 4:51 AM EST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
451 AM EST SUN JAN 4 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-041200-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
451 AM EST SUN JAN 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
A FLOOD WATCH IS IN EFFECT. RAIN MAY AGAIN BE HEAVY AT TIMES WITH UP
TO AN INCH POSSIBLE IN SOME AREAS...MAINLY TO THE NORTH OF INTERSTATE
70.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
15
In the hours before
Local storm report, Jan 4, 9:07 AM EST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
907 AM EST SUN JAN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0858 AM FLOOD 7 SW ALIQUIPPA 40.55N 80.35W
01/04/2004 BEAVER PA NWS EMPLOYEE
TRAVERSE CREEK HAS FLOODED.
&&Special weather statement, Jan 4, 10:27 AM EST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1027 AM EST SUN JAN 4 2004
PAZ007>009-042000-
FOREST PA-MERCER PA-VENANGO PA-
1027 AM EST SUN JAN 4 2004
...WINTER WEATHER UPDATE...
NATIONAL WEATHER SERVICE PITTSBURGH SAYS THERE CAN BE A PERIOD OF
FREEZING RAIN THIS AFTERNOON ACROSS PARTS OF MERCER VENANGO AND
FOREST COUNTIES PENNSYLVANIA. UNTREATED PAVEMENTS CAN BECOME SLIPPERY
AND TREE LIMBS AND OTHER OBJECTS CAN PICK UP A THIN COAT OF ICE.
COLD NORTHERLY WINDS WITH SUBFREEZING TEMPERATURES HAVE BEEN MOVING
SLOWLY SOUTHWARD OUT OF EXTREME NORTHWEST PENNSYLVANIA TODAY. WHERE
TEMPERATURES GO BELOW 32 DEGREES...THE RAIN CAN TURN TO FREEZING RAIN
AND SLIPPERY CONDITIONS CAN QUICKLY DEVELOP.
LISTEN FOR UPDATES FROM THE NATIONAL WEATHER SERVICE ON NOAA WEATHER
RADIO OR THIS STATION.
Local storm report, Jan 4, 1:34 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
134 PM EST SUN JAN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD HARSHAVILLE 40.55N 80.42W
01/04/2004 BEAVER PA TRAINED SPOTTER
TRAVERSE CREEK FLOODED.
1105 AM FLOOD WELLSBURG 40.28N 80.61W
01/04/2004 BROOKE WV EMERGENCY MNGR
SR 67 FLOODED.
1110 AM FLOOD WEIRTON 40.40N 80.56W
01/04/2004 HANCOCK WV EMERGENCY MNGR
KINGS CREEK ROAD FLOODED.
1115 AM FLOOD MOUNT LEBANON 40.37N 80.05W
01/04/2004 ALLEGHENY PA EMERGENCY MNGR
BANKSVILLE RD FLOODED.
1115 AM FLOOD RUSSELLTON 40.61N 79.84W
01/04/2004 ALLEGHENY PA TRAINED SPOTTER
LITTLE DEER CREEK FLOODED.
1125 AM FLOOD NORTH VANDERGRIFT-PLEAS 40.61N 79.56W
01/04/2004 ARMSTRONG PA EMERGENCY MNGR
SR66 FLOODED.
1125 AM FLOOD INDIANA 40.62N 79.16W
01/04/2004 INDIANA PA EMERGENCY MNGR
SR1008 FLOODED.
1115 AM FLOOD CECIL-BISHOP 40.32N 80.19W
01/04/2004 WASHINGTON PA EMERGENCY MNGR
SR980 FLOODED.
1115 AM FLOOD CANONSBURG 40.26N 80.19W
01/04/2004 WASHINGTON PA EMERGENCY MNGR
RACE TRACK RD FLOODED.
1115 AM FLOOD FINLEYVILLE 40.25N 80.00W
01/04/2004 WASHINGTON PA EMERGENCY MNGR
COURTNEY HILL RD FLOODED.
1055 AM FLOOD SCIO 40.40N 81.09W
01/04/2004 HARRISON OH LAW ENFORCEMENT
LOCAL ROADS AND SMALL STREAMS FLOODED.
1055 AM FLOOD JEWETT 40.37N 81.00W
01/04/2004 HARRISON OH LAW ENFORCEMENT
LOCAL ROADS AND SMALL STREAMS FLOODED.
1130 AM FLOOD LIGONIER 40.24N 79.24W
01/04/2004 WESTMORELAND PA EMERGENCY MNGR
NUMEROUS LOCAL ROADS FLOODED.
1130 AM FLOOD LOWER BURRELL 40.58N 79.71W
01/04/2004 WESTMORELAND PA EMERGENCY MNGR
NUMEROUS LOCAL ROADS FLOODED.
1130 AM FLOOD 3 SE CAMBRIDGE 39.99N 81.55W
01/04/2004 GUERNSEY OH LAW ENFORCEMENT
VOCATIONAL RD AMD FRANKFORT RD FLOODED.
1140 AM FLOOD 15 SW STEUBENVILLE 40.21N 80.85W
01/04/2004 JEFFERSON OH LAW ENFORCEMENT
CR8 FLOODED EAST OF ADENA. NUMEROUS OTHER LOCAL ROADS
ALSO FLOODED.
1145 AM FLOOD 10 NE COSHOCTON 40.37N 81.72W
01/04/2004 COSHOCTON OH LAW ENFORCEMENT
SR751 FLOODED NEAR BAKERSVILLE.
1145 AM FLOOD 15 W COSHOCTON 40.26N 82.13W
01/04/2004 COSHOCTON OH LAW ENFORCEMENT
SR79 FLOODED NEAR NEW GUILFORD.
1140 AM FLOOD ZANESVILLE 39.95N 82.01W
01/04/2004 MUSKINGUM OH LAW ENFORCEMENT
NUMEROUS LOCAL ROADS FLOODED.
1150 AM FLOOD NEW PHILADELPHIA 40.49N 81.44W
01/04/2004 TUSCARAWAS OH LAW ENFORCEMENT
NUMEROUS LOCAL ROADS AND SMALL STREAMS FLOODED.
0100 PM FLOOD 5 S BARNESVILLE 39.92N 81.17W
01/04/2004 BELMONT OH EMERGENCY MNGR
TUNNEL RUN RD FLOODED.
0100 PM FLOOD 4 NNE ST. CLAIRSVILLE 40.13N 80.87W
01/04/2004 BELMONT OH EMERGENCY MNGR
CR56 FLOODED NEAR MAYNARD.
0100 PM FLOOD 4 N MARTINS FERRY 40.16N 80.72W
01/04/2004 JEFFERSON OH EMERGENCY MNGR
BEACH SPRING RD FLOODED NEAR YORKVILLE.
0100 PM FLOOD 4 NE ST. CLAIRSVILLE 40.12N 80.85W
01/04/2004 BELMONT OH LAW ENFORCEMENT
CR561 FLOODED NEAR MAYNARD.
&&Flood, Carroll
- When
- January 4, 2:30 PM EST to January 5, 3:00 PM EST
- Where
- Carroll forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.580, -81.090 (the zone’s center; the record gives no point)
Just south of Carrollton, Antigua Rd, Canyon Rd, and Chapel Rd were flooded, as was SR 39. By 910 PM, flooding continued on these roads, plus SR33. And north of Carrollton, Bacon Rd and SR 43 flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Indiana, January 4 to 6, 20043 deaths · 39 events
- Hurricane in American Samoa, January 4 to 5, 200420 injured · $50 million · 4 events
- Flooding in Ohio, January 4 to 7, 2004$1.7 million · 7 events
- Winter Storm in Ohio, January 4 to 5, 2004$1.1 million · 7 events
- Flood in Ohio, January 4 to 6, 2004$400,000 · 1 event
- Heavy Snow in Iowa, January 4, 2004$110,000 · 22 events
- Flood in Ohio, January 4 to 5, 2004$250,000 · 1 event
- Flood in Ohio, January 4 to 7, 2004$250,000 · 1 event
- Flood in Ohio, January 4 to 6, 2004$250,000 · 1 event
- Flood in Ohio, January 4 to 7, 2004$200,000 · 1 event
- Flooding in Ohio, January 4, 200457 events
- Flooding in Ohio, January 4 to 10, 2004$100,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380447.